Display Settings:

Format

Send to:

Choose Destination
Ann Emerg Med. 1993 Dec;22(12):1897-903.

Methcathinone: a Russian designer amphetamine infiltrates the rural midwest.

Author information

  • 1Department of Emergency Medicine, Marquette General Hospital, Michigan.

Erratum in

  • Ann Emerg Med 1994 Apr;23(4):790.

Abstract

Four cases of methcathinone toxicity in the United States are presented and discussed. This drug is the latest in a series of "designer" amphetamines. Prominent findings of acute toxicity include hallucinations, fever, and tachycardia followed by periods of bradycardia and moderate hypotension as acute symptoms resolve. Chronic binge use may result in development of paranoid psychosis and brief periods of withdrawal tremors. Our current understanding of methcathinone effects and the Russian experience with it are discussed. Our recommendations for treatment of acute toxicity are based on well established guidelines for managing the toxicity of similar amphetamine-like drugs.

PMID:
8239113
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk